3 doctors weighed in:

My 19 year old has chest pain. The pain started in last august. He end up in emergency room. They told us they found nothing wrong with heart. He saw a cardiologist after that in august and december. The cardiologist did EKG and stress test. He told us my

3 doctors weighed in
Dr. Oscar Novick
Pediatrics

In brief: Thin chest wall

If he has a thin chest well he may be feeling his heart hitting up against his chest wall like a ping pong ball.
Nothing serious.

In brief: Thin chest wall

If he has a thin chest well he may be feeling his heart hitting up against his chest wall like a ping pong ball.
Nothing serious.
Dr. Oscar Novick
Dr. Oscar Novick
Thank

In brief: A

A rare cause of chest pain in this age group is anomalous coronary artery.
Although typically this will be detected by an astute cardiologist, it might be worth bringing up in discussion.

In brief: A

A rare cause of chest pain in this age group is anomalous coronary artery.
Although typically this will be detected by an astute cardiologist, it might be worth bringing up in discussion.
Dr. David Greuner
Dr. David Greuner
Thank
Dr. Stephen Christensen
Family Medicine

In brief: I'm

I'm sorry your son is having so much trouble with this chest pain.
Since he was diagnosed with a "valve problem, " and beta blockers were recommended as a potential treatment, i presume he's dealing with mitral valve prolapse (mvp), which is usually a benign condition. However, it can sometimes cause significant chest pain, and beta blockers might alleviate this discomfort. If other causes of your son's chest pain have been ruled out (his cardiology workup should have accomplished that), then a trial of preventive beta blocker therapy is reasonable. He doesn't necessarily need to return home for that; his cardiologist might be able to arrange appropriate treatment after consulting with the physician in north carolina. Keep in mind that beta blockers -- like nearly all medications -- can cause side effects, such as dizziness, fatigue, slowed heartbeat, and poor exercise tolerance. Talk to the cardiologist about the risks and benefits of beta blocker therapy. If he feels comfortable prescribing medications without seeing your son again, then your son can continue his studies. Otherwise, you can bring him home for reevaluation. I've attached a link that provides more information about mvp. I hope things go well! http://www.Medicinenet.Com/mitral_valve_prolapse/article.Htm.

In brief: I'm

I'm sorry your son is having so much trouble with this chest pain.
Since he was diagnosed with a "valve problem, " and beta blockers were recommended as a potential treatment, i presume he's dealing with mitral valve prolapse (mvp), which is usually a benign condition. However, it can sometimes cause significant chest pain, and beta blockers might alleviate this discomfort. If other causes of your son's chest pain have been ruled out (his cardiology workup should have accomplished that), then a trial of preventive beta blocker therapy is reasonable. He doesn't necessarily need to return home for that; his cardiologist might be able to arrange appropriate treatment after consulting with the physician in north carolina. Keep in mind that beta blockers -- like nearly all medications -- can cause side effects, such as dizziness, fatigue, slowed heartbeat, and poor exercise tolerance. Talk to the cardiologist about the risks and benefits of beta blocker therapy. If he feels comfortable prescribing medications without seeing your son again, then your son can continue his studies. Otherwise, you can bring him home for reevaluation. I've attached a link that provides more information about mvp. I hope things go well! http://www.Medicinenet.Com/mitral_valve_prolapse/article.Htm.
Dr. Stephen Christensen
Dr. Stephen Christensen
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors